Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hi...

I've been taking yaz since November 2010 because I had a crazy acne attack. My skin has finally calmed down. I'm off of antibiotics and still on yaz. I want to get off of yaz because my dhea and testosterone levels are finally normal. I don't want to be on yaz for the rest of my life and my lifestyle is finally stable enough for me to continue healthy habits (rest, sleep, eating right, less work related stress, exercise).

Please share your experience of getting off of birth control. Will my hormone levels go crazy again? How can I prevent a severe breakout if there will even be one?

I want off of yaz because I've noticed some strange side effects. Last night I took 2 pills because I forgot to take one the night before. And 10 minutes later, I felt my face go hot and blood rush everywhere. It was a scary feeling and this is the 2nd time I've had it.

I'm seeing an endocrinologist on Monday to rule out pcos. But even if I have pcos (God forbid) I still want off the pill. I will normalize my symptoms with a healthy lifestyle and not long term meds that'll cause me more problems at the end of the day...

I'd love any insight.. please.

Share this post


Link to post
Share on other sites

It's tough for the first few weeks because your hormones will get out of whack. I got off of Yasmin and Ortho-Cept to have kids and after my second stopped altogether. I had suffered from mild to moderate acne and the pill worked amazingly for me. When I got off of it for good I had stubborn acne on my forehead that wouldn't go away despite using Differin 0.3%. My doctor prescribed my doxycycline which worked and also recommended chemical peels to give my skin (suffering from acne, PIH and melesma) a clean start. I don't like peels so I currently do microdermabrasion along with the Differin. It helps keep the acne under control. I heard facials in general are helpful especially the ones geared for acne. I hope this helps!

Share this post


Link to post
Share on other sites

Thanks so much HappaMommy!

Just an update. I did get off of Yaz :)

I saw my endocrinologist and she recommended that in order for them to confirm that i have pcos, I first need to get off of birth control to see how my body reacts. I've been off of yaz for 2 weeks now. I only had 3 pimples of which 2 are gone and 1 has come to a head. I've been continually using DUAC (am) and Differin .3 (pm).

I'll be heading to see my endo. in 3 months so she can do a thorough check up of my ovaries and some lab work.

I hope I don't have pcos.

Also, I've been doing yoga for a while now! Hope the extra step is helping with my transition off the pill!

Wish me luck :)

Share this post


Link to post
Share on other sites

Hi. I went off Yasmin a year ago now. Up until then I had crystal clear skin, hormones under control, body hair under control, actually had laser to, and it was great. But now, my acne is out of control, on my face, on my chest, on my back, I am starting to scar. My body had grew back in with a vengeance. And I haven't had my hormones checked since I went off. I was on Yasmin since 2004. Went off because I developed melasma, skin discoloration over my entire face, so I looked like I had gone on vacation, but just my face and the rest of me was pale.

Not sure what I want to do. Got a new Derm who put me on differin cream, and 2 antibiotics, 1 topical and 1 oral. No improvement. She wants me to try accutane. I am very scared. Don't know if it will do anything.

I hope you have good results, long term.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×